Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 3, 2011, 8:39 AM EDT for Adams County, Ohio; Lewis County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 8:39 AM EDT (12:39 UTC)
- Expired
- Aug 3, 2011, 9:15 AM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
Counties Lewis County, KY, Adams County, OH
The radar
The Cincinnati radar (KILN), 95 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 9:25 AM EDT | TSTM WND DMG | Aberdeen, OH | I TREEE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 301 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
620
WWUS81 KILN 031239
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 AM EDT WED AUG 3 2011
KYZ099-100-OHZ079-081-088-031315-
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-SCIOTO OH-
839 AM EDT WED AUG 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SCIOTO...
SOUTHEASTERN BROWN...SOUTHERN ADAMS...EASTERN MASON AND LEWIS
COUNTIES THROUGH 915 AM EDT...
AT 836 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GEORGETOWN TO 6 MILES SOUTH OF PEEBLES...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST UNION...
ABERDEEN...MAYSVILLE...MANCHESTER...LEWISBURG...VANCEBURG...
TOLLESBORO AND CAMP DIX.
ALSO...WAMSLEY...DECATUR...REDOAK...BLUE CREEK...BENTONVILLE...
MORANBURG...TURKEY CREEK LAKE AND BRADYSVILLE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3852 8364 3849 8376 3871 8384 3887 8387
3888 8327 3881 8311 3871 8303 3868 8302
3855 8310 3849 8318 3848 8318 3847 8359
$$
HATZOSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:58 AM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 3, 5:58 AM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 558 AM EDT WED AUG 3 2011 .SYNOPSIS... LOW PRESSURE TRACKING THROUGH THE SOUTHERN GREAT LAKES WILL DRAG A COLD FRONT THROUGH THE AREA TODAY. HIGH PRESSURE AND DRIER AIR WILL MOVE IN FOR TONIGHT THROUGH THURSDAY. A WEAK DISTURBANCE MAY BRING A FEW SHOWERS AND THUNDERSTORMS ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT IS NEAR LAKE MICHIGAN...WITH LINE OF CONVECTION AHEAD OF THE FRONT CROSSING NORTHWEST COUNTIES. LOW LEVEL JET AND INSTABILITY ARE STRONG ENOUGH SO THAT SOME THUNDERSTORMS MAY REACH SEVERE LIMITS...SO SEVERE THUNDERSTORM WATCH 720 IS IN EFFECT UNTIL 8 AM. THIS WATCH INCLUDES DAYTON AND COLUMBUS. MAIN THREAT IS DAMAGING WINDS WITH LARGE HAIL ALSO POSSIBLE. ONCE LINE OF CONVECTION MOVES THROUGH...CHANCE OF THUNDERSTORMS WILL CONTINUE THIS AFTERNOON IN AREA OF PERSISTENT FRONTAL CONVERGENCE AND INSTABILITY. TEMPERATURES WILL RISE TO AROUND 90. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... HIGH PRESSURE AND DRY AIR WILL MOVE IN TONIGHT BEHIND THE DEPARTING COLD FRONT. THE HIGH WILL MOVE GRADUALLY ACROSS THE GREAT LAKES THROUGH THURSDAY...KEEPING DRY WEATHER ACROSS THE REGION. A WEAK MID LEVEL DISTURBANCE MOVING FROM THE WEST ALONG A SURFACE BOUNDARY WILL BRING A LOW CHANCE FOR SHOWERS AND THUNDERSTORMS ON FRIDAY. TEMPERATURES WILL BE SLIGHTLY COOLER ON THURSDAY IN A NORTHERLY FLOW WITH HIGHS REACHING THE MID TO UPPER 80S. HIGHS WILL BE CLOSE TO 90 ON FRIDAY UNDER A SMALL AMOUNT OF WARM ADVECTION AND AIRMASS MODIFICATION. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A MID LEVEL SHORTWAVE INTERACTING WITH A SURFACE WARM FRONT WILL PRODUCE ENOUGH FORCING TO TRIGGER SCATTERED TO NUMEROUS AREAS OF CONVECTION ON SATURDAY. THE TIMING OF THIS FEATURE IN THE MODELS CONTINUES TO JUMP AROUND A BIT. THE LATEST RUN BRINGS THE STRONGEST FORCING ACROSS THE FORECAST AREA DURING THE LATE MORNING AND EARLY AFTERNOON. THIS WOULD FAVOR A WETTER SOLUTION...WITH THE PEAK HEATING AIDING STRONGER CONVECTION TO DEVELOP. HAVE INCREASED POPS SATURDAY TO A 50/50 CHANCE ACROSS MOST ZONES WHERE THE PEAK DAYTIME HEATING SHOULD INTERACT WITH THE SHORTWAVE. MODELS BEGIN TO DIVERGE IN THEIR SOLUTIONS ON SUNDAY WITH A MORE PROGRESSIVE GFS PUSHING A FRONTAL BOUNDARY BEHIND THE SHORTWAVE WELL SOUTH OF THE FORECAST AREA. THE ECMWF KEEPS THE TAIL END OF THE FRONT NEAR THE OHIO RIVER...THEREFORE HAVE KEPT MAINLY SLIGHT CHANCE POPS IN THAT AREA. SOME DRIER AIR IS FORECAST TO MOVE INTO THE OHIO VALLEY LATE SUNDAY THROUGH MONDAY. HOWEVER...SOME RESIDUAL MOISTURE MAY BE IN PLACE TO ALLOW FOR SOME AFTERNOON CONVECTION. HAVE KEPT SLIGHT CHANCE POPS IN FOR MONDAY WITH CHANCE POPS TUESDAY AS ADDITIONAL MOISTURE RETURNS ACROSS THE FORECAST AREA. TEMPERATURES ARE FORECAST TO REMAIN A FEW DEGREES ABOVE NORMAL THROUGHOUT THE ENTIRE LONG TERM PERIOD. && .AVIATION /10Z WEDNESDAY THROUGH SUNDAY/... STRONG UPPER LEVEL RIDGE CONTINUE TO BE CENTERED OVER THE NATIONS MID SECTION. ACTIVE THUNDERSTORM COMPLEX ASSOCIATED WITH S/W ROUNDING THIS RIDGE DROPPING SE THRU THE OHIO VALLEY EARLY THIS MORNING. EXPECT THESE STORMS TO CONTINUE TO AFFECT THE TAF SITES THRU ABOUT 14Z. WILL ALLOW FOR TEMPO GROUPS FOR THESE STORMS AT ALL SITES WITH MVFR VSBY RESTRICTIONS. AFTER THIS THUNDERSTORM COMPLEX MOVES THRU THERE WL BE A CONTD THREAT FOR THUNDERSTORM RE- DEVELOPMENT UNTIL A COLD FRONT MOVES THRU THIS AFTN. DUE TO UNCERTAINTY ON COVERAGE AND THIS FUTURE DEVELOPMENT WL LIMIT THIS LATE MORNING/EARLY AFTN MENTION TO ONLY CB. EXPECT VFR CONDITIONS BEHIND THE FRONT INTO THIS EVENING. DUE TO MAINLY CLEAR SKIES AND A MOIST LOW LEVEL EXPECT SOME FOG DEVELOPMENT OVERNIGHT WITH THE POTENTIAL FOR STRATUS. AT THIS TIME HAVE MVFR VSBY RESTRICTIONS AT ALL SITES WITH CONDITIONS DROPPING INTO IFR CATEGORY AT KLUK. OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...LATTO AVIATION...AR
Hazardous weather outlook, Aug 3, 7:00 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 700 AM EDT WED AUG 3 2011 INZ058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-051>056- 063>065-070>074-077>082-088-041100- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND- CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN- ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 700 AM EDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS INTO THE REGION TODAY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS THE PRIMARY THREAT...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-OHZ060>062-041100- WAYNE-PREBLE-MONTGOMERY-GREENE- 700 AM EDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA AND MIAMI VALLEY OF OHIO. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS INTO THE REGION TODAY. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LIMITS...WITH DAMAGING WINDS THE PRIMARY THREAT...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 3, 8:07 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM TSTM WND GST KCVG CINC N KY APT 39.05N 84.67W
08/03/2011 M56.00 MPH BOONE KY ASOS
MEASURED AT CINCINNATI NORTHERN KENTUCKY INTERNATIONAL
AIRPORT.
&&
HATZOSSpecial weather statement, Aug 3, 8:11 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
811 AM EDT WED AUG 3 2011
OHZ079>081-031245-
ADAMS OH-BROWN OH-HIGHLAND OH-
811 AM EDT WED AUG 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HIGHLAND...
CENTRAL BROWN AND NORTHERN ADAMS COUNTIES THROUGH 845 AM EDT...
AT 810 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM WILLIAMSBURG TO 10 MILES SOUTH OF HILLSBORO...MOVING
SOUTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MOUNT ORAB...BELFAST...
SARDINIA...GEORGETOWN...WINCHESTER...SEAMAN...PEEBLES AND WEST UNION.
ALSO...MOWRYSTOWN...EMERALD...FINCASTLE...MAY HILL...SMOKY CORNERS...
LOCUST GROVE...RUSSELLVILLE AND REDOAK ARE NEAR THE PATH OF THIS LINE
OF STRONG THUNDERSTORMS.
LAT...LON 3904 8402 3908 8402 3914 8386 3914 8354
3905 8338 3905 8333 3902 8327 3879 8327
3878 8391
HATZOSSpecial weather statement, Aug 3, 8:16 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 AM EDT WED AUG 3 2011
KYZ090>097-OHZ078-031315-
KENTON KY-OWEN KY-PENDLETON KY-BOONE KY-BRACKEN KY-CAMPBELL KY-
GALLATIN KY-GRANT KY-CLERMONT OH-
816 AM EDT WED AUG 3 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...GRANT...
EASTERN GALLATIN...CAMPBELL...NORTHWESTERN BRACKEN...BOONE...
PENDLETON...NORTHEASTERN OWEN AND KENTON COUNTIES THROUGH 915 AM
EDT...
AT 814 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BANK
LICK...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ALEXANDRIA...
CRITTENDEN...CLARYVILLE...DRY RIDGE...BUTLER...WILLIAMSTOWN AND
FALMOUTH.
ALSO...ATWOOD...BRACHT...VISALIA...PINER...WHITE VILLA...FISKBURG...
SHERMAN AND ASPEN GROVE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
LAT...LON 3878 8482 3880 8481 3883 8483 3890 8463
3908 8444 3906 8443 3904 8440 3876 8408
3861 8434 3849 8469Local storm report, Aug 3, 8:25 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
825 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG 4 N HEBRON 39.12N 84.70W
08/03/2011 HAMILTON OH CO-OP OBSERVER
LARGE BRANCHES DOWN IN FERNBANK.
&&Local storm report, Aug 3, 8:26 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
826 AM EDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TSTM WND DMG 4 N HEBRON 39.12N 84.70W
08/03/2011 HAMILTON OH CO-OP OBSERVER
LARGE BRANCHES DOWN IN FERNBANK.
&&Special weather statement, Aug 3, 8:39 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 AM EDT WED AUG 3 2011
KYZ099-100-OHZ079-081-088-031315-
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-SCIOTO OH-
839 AM EDT WED AUG 3 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SCIOTO...
SOUTHEASTERN BROWN...SOUTHERN ADAMS...EASTERN MASON AND LEWIS
COUNTIES THROUGH 915 AM EDT...
AT 836 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM GEORGETOWN TO 6 MILES SOUTH OF PEEBLES...MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST UNION...
ABERDEEN...MAYSVILLE...MANCHESTER...LEWISBURG...VANCEBURG...
TOLLESBORO AND CAMP DIX.
ALSO...WAMSLEY...DECATUR...REDOAK...BLUE CREEK...BENTONVILLE...
MORANBURG...TURKEY CREEK LAKE AND BRADYSVILLE ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 3852 8364 3849 8376 3871 8384 3887 8387
3888 8327 3881 8311 3871 8303 3868 8302
3855 8310 3849 8318 3848 8318 3847 8359
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:36 AM EDT | Special Weather Statement | ILN | Auglaize, Champaign, Darke, Hardin, Logan, Mercer and 2 more | 114 min |
| Aug 3, 2:35 AM EDT | Special Weather Statement | ILN | Auglaize, Darke, Hardin, Mercer, Miami, Shelby | 55 min |
| Aug 3, 3:48 AM EDT | Special Weather Statement | ILN | Champaign, Clark, Delaware, Franklin, Greene, Madison and 2 more | 57 min |
| Aug 3, 6:11 AM EDT | Special Weather Statement | ILN | Preble | 64 min |
| Aug 3, 7:24 AM EDT | Severe Thunderstorm Warning | ILN | Butler | 51 min |
| Aug 3, 7:39 AM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 51 min |
| Aug 3, 8:11 AM EDT | Special Weather Statement | ILN | Adams, Brown | 34 min |
| Aug 3, 8:53 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 38 min |
| Aug 3, 6:44 AM EDT | Special Weather Statement | ILN | Mason | 61 min |
| Aug 3, 8:00 AM EDT | Severe Thunderstorm Warning | ILN | Boone | 60 min |
| Aug 3, 8:16 AM EDT | Special Weather Statement | ILN | Campbell, Grant, Kenton, Pendleton | 59 min |
| Aug 3, 9:12 AM EDT | Areal Flood Advisory | ILN | Carroll, Gallatin, Grant, Owen | 2 hr |
| Aug 3, 9:22 AM EDT | Special Weather Statement | ILN | Owen | 38 min |
| Aug 3, 9:31 AM EDT | Special Weather Statement | ILN | Lewis | 29 min |
| Aug 3, 9:41 AM EDT | Flash Flood Warning | ILN | Owen | 89 min |
| Aug 3, 7:03 AM EDT | Special Weather Statement | ILN | Dearborn, Franklin | 57 min |
Nearby
Special Weather Statements in Ohio, 2011Special Weather Statements in Kentucky, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.